Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2007, 2:22 PM MST for Cochise County, Arizona. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2007, 2:22 PM MST (21:22 UTC)
- Expired
- Jul 27, 2007, 3:45 PM MST
- In force
- 83 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:00 PM MST | FLASH FLOOD | Sierra Vista, AZ | FLASH FLOODING OCCURRING AT 1ST AND FRY BLVD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 272124 FFWTWC AZC003-272245- /X.NEW.KTWC.FF.W.0017.070727T2122Z-070727T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITIES OF...SIERRA VISTA...BISBEE... * UNTIL 345 PM MST * AT 216 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM JUST EAST OF SIERRA VISTA... MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE HEREFORD AND THE JUNCTIONS OF HIGHWAYS 80 AND 90. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY. LAT...LON 3134 11045 3134 10985 3168 10995 3170 11045 $$ WEATHER.GOV/TUCSON GL
1 follow-up statement
000 WGUS75 KTWC 272148 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST FRI JUL 27 2007 AZC003-272245- /X.CON.KTWC.FF.W.0017.000000T0000Z-070727T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 248 PM MST FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS ACROSS SOUTHWESTERN COCHISE COUNTY INCLUDING THE SIERRA VISTA AREA PRODUCING FLASH FLOODING. DOPPLER RADAR ESTIMATES INDICATE LOCAL AMOUNTS OF 2 TO 3 INCHES OF RAINFALL EAST OF SIERRA VISTA. THESE THUNDERSTORMS ARE NEARLY STATIONARY AND WILL CONTINUE TO PRODUCE ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEREFORD...BISBEE...RUCKER CANYON LAKE AND THE JUNCTION OF HIGHWAYS 80 AND 90. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3134 11045 3134 10985 3168 10995 3170 11045 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 PM MST, 22 minutes earlier.
Area forecast discussion, Jul 27, 2:00 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE CENTERED NORTH OF THE AREA WILL STEER A SERIES OF UPPER LEVELS DISTURBANCES WEST FROM THE SOUTHERN PLAINS. THESE DISTURBANCES...COUPLED WITH REINFORCING MOISTURE MOVING UP THE GULF OF CALIFORNIA...SHOULD LEAD TO A PARTICULARLY ACTIVE MONSOON PATTERN AGAIN THIS WEEKEND. && .DISCUSSION...SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON HAS MOSTLY BE NEAR THE HIGHER TERRAIN BUT ACTION HAS STARTED IN THE VALLEYS. MOVEMENT OF THESE STORMS HAS BEEN RATHER SQUIRRLY GIVEN THE LIGHT STEERING FLOW. THESE STORMS LIKELY ARE MOVING WHERE THEY CAN FIND SOME DEEPER MOISTURE...SORT OF LIKE PLAYING THE PACMAN ARCADE GAME. THE MORNING SOUNDING SHOWED LITTLE STEERING FLOW IN THE COLUMN UP TO 20K. BELIEVE MOST OF THE ACTIVITY WILL BE NEAR THE MOUNTAINS THIS EVENING WITH THE VALLEYS NEEDING OUTFLOW INTERACTIONS FOR STORM DEVELOPMENT. DUE TO THE SLOW MOVEMENT OF STORMS AND COMBINED WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAIN IS THE PRIMARY THREAT THIS EVENING LEADING TO LOCALIZED FLOODING PROBLEMS. THE WEEKEND LOOKS VERY ACTIVE WITH HIGH PRESSURE OVER SOUTHERN NEVADA AND AN UPPER LOW/INVERTED TROF APPROACHING FROM THE EAST. MODELS HAVE NOT BEEN HANDLING THIS FEATURE WHICH IS CURRENTLY NEAR LUBBOCK. THE STEERING FLOW WILL BE INCREASING...THUS INCREASING THE THREAT OF WET MICROBURST ACTIVITY...ALONG WITH THE THREAT OF NOCTURNAL ACTIVITY....WHICH COULD HAPPEN ANYWHERE. THE GFS MODEL IS TARGETING EASTERN PIMA AND SANTA CRUZ COUNTY SATURDAY NIGHT INTO SUNDAY MORNING. DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THIS WEEKEND. EARLY NEXT WEEK HAS THE UPPER HIGH MIGRATING EAST THROUGH THE ROCKIES WITH AN INVERTED TROF MOVING THROUGH NORTHERN MEXICO. THUS WILL CONTINUE STANDARD MONSOON FORECAST. && .AVIATION...THUNDERSTORM ACTIVITY WILL GENERALLY REMAIN NEAR THE HIGHER TERRAIN THIS EVENING WITH KOLS AND KDUG HAVING BETTER CHANCE OF SEEING STORM ACTIVITY. CB BASES COULD AGAIN GET AS LOW AS 5-7KFT AGL WITH BRIEF GUSTS TO 45KTS AND MVFR VISIBILITIES IN HEAVY RAIN. DEBRIS CLOUDINESS WILL BE AROUND OVERNIGHT WITH MORE WIDESPREAD ACTIVITY EXPECTED THIS WEEKEND. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:44 PM MST | Areal Flood Advisory | TWC | Cochise | 47 min |
| Jul 27, 2:10 PM MST | Flash Flood Warning | TWC | Pinal | 50 min |
| Jul 27, 2:25 PM MST | Flash Flood Warning | TWC | Pima | 95 min |
| Jul 27, 3:37 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 83 min |
| Jul 27, 4:53 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.